Alert archive / Missouri / River Flood Warnings in 2008

River Flood Warning 211, NWS Kansas City, MO

July 3, 2008Clay County, Platte County, Missouri

NWS Kansas City, MO issued this river flood warning at Jul 3, 2008, 12:48 AM CDT for Clay County, Platte County, Missouri. It took effect at Jul 3, 2008, 12:56 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jul 3, 2008, 12:48 AM CDT (05:48 UTC)
In effect from
Jul 3, 2008, 12:56 AM CDT
Expired
Jul 3, 2008, 5:35 AM CDT
In force
5 hr
Issued by
NWS Kansas City, MO
Flood severity
Minor

Counties Clay County, MO, Platte County, MO

The radar

The Pleasant Hill radar (KEAX), 66 km from the middle of the area, began a volume at 05:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Platte River at Smithville (SMHM7).

Action stage
21 ft
Minor stage
27 ft
Moderate stage
30.5 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06821150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KEAX 030548
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
1248 AM CDT THU JUL 03 2008
  

...THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING STREAMS...

  LITTLE PLATTE RIVER AT SMITHVILLE

AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...CLAY...PLATTE

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.  THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.

MOC047-165-040548-
/O.NEW.KEAX.FL.W.0211.080703T0556Z-080704T0612Z/
/SMHM7.1.ER.080703T0556Z.080703T0600Z.080703T0612Z.NO/
1248 AM CDT THU JUL 03 2008

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LITTLE PLATTE RIVER AT SMITHVILLE.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 12:34 AM THURSDAY THE STAGE WAS 26.3 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 27.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT THIS MORNING 
  AND CONTINUE TO RISE TO NEAR 27.1 FEET BY AFTER MIDNIGHT THIS 
  MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY AFTER MIDNIGHT 
  THIS MORNING.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

LITTLE PLATTE RIVER
  SMITHVILLE      27   26.3   THU 01 AM   27.1 AFTER MIDNIGHT THIS 
MORNING

$$
2 follow-up statements
000 
WGUS83 KEAX 030749
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
249 AM CDT THU JUL 03 2008
   

...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING STREAMS...
 
  LITTLE PLATTE RIVER AT SMITHVILLE 
  MISSOURI RIVER AT GLASGOW 
  MISSOURI RIVER AT BOONVILLE 
  MONITEAU CREEK NEAR FAYETTE 
 
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...CHARITON...CLAY...
COOPER...HOWARD...PLATTE...SALINE

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS...

  FISHING RIVER NEAR MOSBY 
  GRAND RIVER NEAR SUMNER 
  GRAND RIVER NEAR BRUNSWICK 
  MISSOURI RIVER AT MIAMI 
 
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...CARROLL...CHARITON...
CLAY...LINN...LIVINGSTON...RAY...SALINE

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.  THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.

MOC047-177-040749-
/O.CON.KEAX.FL.W.0209.000000T0000Z-080704T1053Z/
/MBYM7.1.ER.000000T0000Z.080703T0800Z.080703T1053Z.NO/
249 AM CDT THU JUL 03 2008

THE FLOOD WARNING CONTINUES FOR
  THE FISHING RIVER NEAR MOSBY.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.9 FEET EARLY
  THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE THIS
  MORNING.
* AT 18.0 FEET...FIELDS NEAR MOSBY FLOOD...AND A LOW-WATER CROSSING 
  ON WEST ROAD IS IMPASSABLE.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

FISHING RIVER
  MOSBY           18                      19.9 EARLY THIS MORNING

$$

MOC033-041-115-117-040748-
/O.CON.KEAX.FL.W.0190.000000T0000Z-080705T1352Z/
/SNZM7.3.ER.080625T1302Z.080628T1445Z.080704T1352Z.NO/
249 AM CDT THU JUL 03 2008

THE FLOOD WARNING CONTINUES FOR
  THE GRAND RIVER NEAR SUMNER.
* UNTIL SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 1:45 AM THURSDAY THE STAGE WAS 28.5 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 26.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 30.0 FEET BY THIS
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY MORNING.
* AT 28.0 FEET...RURAL ROADS ARE UNDER WATER.
* AT 26.0 FEET...RURAL LAND ADJACENT TO THE RIVER IS FLOODED.
* AT 23.0 FEET...BOTTOMLAND 1 TO 2 MILES SOUTH OF THE GAGE BEGINS TO 
  FLOOD.


&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

GRAND RIVER
  SUMNER          26   28.5   THU 02 AM   30.0 THIS EVENING

$$

MOC033-041-040748-
/O.CON.KEAX.FL.W.0197.000000T0000Z-080706T1545Z/
/BRNM7.2.ER.080625T2034Z.080630T1125Z.080705T1545Z.UU/
249 AM CDT THU JUL 03 2008

THE FLOOD WARNING CONTINUES FOR
  THE GRAND RIVER NEAR BRUNSWICK.
* UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 5:53 PM WEDNESDAY THE STAGE WAS 24.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE SATURDAY MORNING.
* AT 22.0 FEET...LOW-LYING AREAS ALONG THE EAST BANK OF THE GRAND 
  RIVER NEAR THE U.S. HIGHWAY 24 BRIDGE BEGIN TO FLOOD.
* AT 19.0 FEET...FLOODING OF LOW-LYING AREAS OCCURS ALONG THE WEST 
  BANK OF THE GRAND RIVER NEAR THE U.S. HIGHWAY 24 BRIDGE...1 MILE 
  WEST OF BRUNSWICK.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

GRAND RIVER
  BRUNSWICK       19   24.4   WED 06 PM   24.2 THIS AFTERNOON

$$

MOC047-165-040748-
/O.EXT.KEAX.FL.W.0211.000000T0000Z-080704T0820Z/
/SMHM7.1.ER.080703T0614Z.080703T0714Z.080703T0820Z.NO/
249 AM CDT THU JUL 03 2008

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE PLATTE RIVER AT SMITHVILLE.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 2:41 AM THURSDAY THE STAGE WAS 27.5 FEET. 
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 27.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY THIS MORNING.


&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

LITTLE PLATTE RIVER
  SMITHVILLE      27   27.5   THU 03 AM   24.1 THIS MORNING

$$

MOC033-041-195-040748-
/O.CON.KEAX.FL.W.0212.080703T2230Z-080706T2000Z/
/MIAM7.1.ER.080703T2230Z.080704T1800Z.080705T2000Z.NO/
249 AM CDT THU JUL 03 2008

THE FLOOD WARNING CONTINUES FOR
  THE MISSOURI RIVER AT MIAMI.
* FROM THIS AFTERNOON TO SUNDAY AFTERNOON...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 6:13 PM WEDNESDAY THE STAGE WAS 17.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 19.6 FEET BY EARLY FRIDAY AFTERNOON. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY AFTERNOON.
* AT 18.0 FEET...LOW-LYING RURAL AREAS OUTSIDE OF LEVEES BEGIN TO 
  FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

MISSOURI RIVER
  MIAMI           18   17.0   WED 06 PM   19.6 EARLY FRIDAY AFTERNOON

$$

MOC041-089-195-040748-
/O.EXT.KEAX.FL.W.0195.000000T0000Z-080706T0359Z/
/GLZM7.2.ER.080625T1849Z.080630T0300Z.080705T0359Z.UU/
249 AM CDT THU JUL 03 2008

THE FLOOD WARNING CONTINUES FOR
  THE MISSOURI RIVER AT GLASGOW.
* UNTIL SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 1:45 AM THURSDAY THE STAGE WAS 25.8 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  FRIDAY BEFORE MIDNIGHT.
* AT 25.0 FEET...FARMLAND ALONG THE RIVER FLOODS.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

MISSOURI RIVER
  GLASGOW         25   25.8   THU 02 AM   25.3 EARLY FRIDAY AFTERNOON

$$

MOC053-089-040748-
/O.EXT.KEAX.FL.W.0196.000000T0000Z-080706T1200Z/
/BOZM7.1.ER.080625T2331Z.080630T1745Z.080705T1200Z.NO/
249 AM CDT THU JUL 03 2008

THE FLOOD WARNING CONTINUES FOR
  THE MISSOURI RIVER AT BOONVILLE.
* UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 1:45 AM THURSDAY THE STAGE WAS 21.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SATURDAY MORNING.
* AT 21.0 FEET...LOW-LYING RURAL AREAS ALONG THE RIVER FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

MISSOURI RIVER
  BOONVILLE       21   21.6   THU 02 AM   21.5 THIS MORNING

$$

MOC089-040748-
/O.EXT.KEAX.FL.W.0210.080703T0858Z-080704T1525Z/
/FYTM7.1.ER.080703T0858Z.080703T1200Z.080703T1525Z.NO/
249 AM CDT THU JUL 03 2008

THE FLOOD WARNING CONTINUES FOR
  THE MONITEAU CREEK NEAR FAYETTE.
* UNTIL FRIDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 2:30 AM THURSDAY THE STAGE WAS 15.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THIS MORNING AND 
  CONTINUE TO RISE TO NEAR 18.0 FEET BY THIS MORNING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY LATE THIS MORNING.
* AT 16.0 FEET...LOW-LYING FIELDS ALONG MONITEAU CREEK FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

MONITEAU CREEK
  FAYETTE         16   15.0   THU 02 AM   18.0 THIS MORNING

$$
000 
WGUS83 KEAX 031035
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
535 AM CDT THU JUL 03 2008
   

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAMS...
 
  LITTLE PLATTE RIVER AT SMITHVILLE
 
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...CLAY...PLATTE

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.  THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.

MOC047-165-031105-
/O.CAN.KEAX.FL.W.0211.000000T0000Z-080704T0820Z/
/SMHM7.1.ER.080703T0614Z.080703T0714Z.080703T0828Z.NO/
535 AM CDT THU JUL 03 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE LITTLE PLATTE RIVER AT SMITHVILLE.
* AT  5:23 AM THURSDAY THE STAGE WAS 25.0 FEET. 
* FELL BELOW FLOOD STAGE AT  3:28 AM THURSDAY.
* FLOOD STAGE IS 27.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 17.9 FEET BY FRIDAY 
  MORNING.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

LITTLE PLATTE RIVER
  SMITHVILLE      27   25.0   THU 05 AM   24.1 THIS MORNING

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jul 3, 12:17 AM CDT, 31 minutes earlier.

Area forecast discussion, Jul 3, 12:17 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1217 AM CDT THU JUL 3 2008

...UPDATED AVIATION DISCUSSION...

.UPDATE...

...MESOSCALE CONVECTIVE DISCUSSION...

LONG MULTI-FACETED SEVERE/FLASH FLOOD EVENT FINALLY APPEARS TO BE
SLOWLY WINDING DOWN LATE THIS EVENING AS WE TRANSITION TOWARD
PRIMARILY HEAVY RAINFALL. INITIAL CLUSTER OF HP SUPERCELLS THAT
PRODUCED UP TO BASEBALL SIZE HAIL AND SMALL SCALE BOW ECHO DAMAGE
MERGED AND ANCHORED ALONG REMNANT OUTFLOW BOUNDARY ACROSS NW KC
METRO. THIS HAS BEEN THE PRIMARY FOCUS OVER THE LAST COUPLE OF
HOURS. TORRENTIAL RAINFALL...WITH AMOUNTS NOW APPROACHING 6
INCHES...HAS RESULTED IN MAJOR FLOODING ACROSS PORTIONS OF
LEAVENWORTH...PLATTE AND WYANDOTTE COUNTIES. GIVEN STRONG UPSTREAM
PRESSURE RISES AND DEWPOINTS IN THE 50S...EFFECTIVE COLD FRONT NOW
PUSHING INTO THE KC METRO SHOULD SCOUR OUT THE CONVECTION TIED TO
THE REMNANT BOUNDARIES AND INFLUX OF VERY WARM/MOIST AIR OVER SE KS.
GUST FRONT WINDS LIKELY IN THE 40-50 MPH RANGE...WITH ANOTHER 0.50
TO 1 INCH OF RAIN IS LIKELY ACROSS THE IMPACTED AREAS.

THREAT OF SEVERE WEATHER REALLY NOW CONFINED TO THE FAR SWRN
CWA...ALONG AND SOUTH OF AN OVERLAND PARK TO LEES SUMMIT
LINE...WHERE UNSTABLE AIRMASS HAS YET TO OVERTURN. LATEST RUC
ANALYSIS INDICATES 1000-1500 J/KG OF MUCAPES...AND MODEST EFFECTIVE
LAYER SHEAR WILL SUPPORT MULTI-CELL STORMS CAPABLE OF LARGE HAIL.
CURRENT WATCH EXPIRES AT MIDNIGHT WHICH LOOKS GOOD BUT MAY BE
EXTENDED LOCALLY FOR AN HOUR OR SO IF NEEDED.

QUESTIONS REMAIN AS TO HOW FAR SOUTH THIS COLLECTIVE LINE OF STORMS
WILL PROGRESS BEFORE STALLING AS LOW LEVEL JET CONTINUES TO VEER.
CURRENT THINKING IS THAT ACTIVITY TIED TO THE FRONT SHOULD PROGRESS
THROUGH THE CWA...BUT WILL CONTINUE TO MONITOR.

UNFORTUNATELY THIS ISNT THE LAST OF THE RAINFALL. MCV WHICH I HAVE
BEEN TRACKING SINCE 8 AM IS NOW CROSSING INTO WRN IOWA. ENHANCED MID
LEVEL FLOW ON THE DOWNSHEAR (SRN/ERN) FLANK OF THIS SYSTEM CONTINUES
TO GENERATE ELEVATED SHOWERS AND EMBEDDED THUNDERSTORMS. ALTHOUGH
NOT AS ROBUST OR WIDESPREAD...THIS WILL ONLY LEAD TO MORE UNNEEDED
RAINFALL ACROSS THE NWRN CWA.

BOOKBINDER

&&

.PREV DISCUSSION...

19Z SURFACE ANALYSIS AND VISIBLE SATELLITE IMAGERY SHOW NO SHORTAGE
OF BOUNDARIES ACROSS THE REGION EARLY THIS AFTERNOON.

1.) CONVECTIVE OUTFLOW BOUNDARY WRAPS FROM SEDALIA NW ACROSS THE
WESTERN KC METRO
2.) ELEVATED ACCAS BAND EXTENDING FROM TOPEKA-KMCI-CHILLICOTHE
3.) EFFECTIVE SURFACE FRONT FROM XTRM SE NEBRASKA TO DES MOINES
4.) SECONDARY COLD FRONT/MOISTURE AXIS EXTENDING FROM MCV
CIRCULATION OVER CENTRAL NEBRASKA ACROSS CENTRAL IOWA.

MODEL DATA CAN REALLY BE THROWN OUT AT THIS POINT GIVEN THE VARIETY
OF AIRMASSES AND MESOSCALE FEATURES PRESENT OVER THE REGION THIS
AFTERNOON. GIVEN THE STABILIZED ENVIRONMENT OVER MUCH OF THE CWA AT
THIS HOUR AND NEAR 23C PRESENT AT 850MB...EXPECT THAT BAND OF
ACCAS/ELEVATED SHOWERS MOVING INTO THE NW CWA SHOULD REMAIN
ELEVATED WITH SHOWERS AND EMBEDDED THUNDER. STILL...WILL CONTINUE TO
MONITOR FOR POTENTIAL FOR HIGH-BASED STORMS GIVEN ACTIVITY NEAR
PRATT KS.

ATTENTION TURNS TO THE NORTH AND NORTHWEST WHERE BOUNDARY LAYER
CUMULUS WAS JUST NOW BEGINNING TO POP ALONG THE EFFECTIVE FRONT OVER
IOWA. FURTHER NORTH/WEST...DEEP CONVECTION WAS ALREADY ONGOING IN
THE VICINITY OF AN MCV OVER CENTRAL NEBRASKA...AND EXPANDING
EASTWARD ALONG A SLIGHTLY ELEVATED W-E FRONTAL ZONE/MOISTURE POOL
THAT WAS LOCATED WELL BEHIND THE SURFACE FRONT.

CURRENT THINKING IS THAT THUNDERSTORMS WILL DEVELOP RAPIDLY ACROSS
SE NEB/XTRM NW MO/SRN IA OVER THE NEXT SEVERAL HOURS...AND BEGIN A
SOUTHWARD PUSH AS UPSTREAM DRY AIR AND CONVECTIVE COLD POOLS BECOME
ESTABLISHED. AIRMASS OVER THE NW AND FAR SW CWA WAS ALREADY
MODERATELY UNSTABLE WITH TEMPS IN THE UPPER 80S AND DWPTS NEAR
70...AND EXPECT A SIMILAR RECOVERY ALONG THE WRN FRINGES OF THE
OUTFLOW BOUNDARY BY 00Z. SHEAR IS SUFFICIENT FOR MULTI-CELL
STORMS...POSSIBLY A SUPERCELL OR TWO...WITH LARGE HAIL THE INITIAL
THREAT. GIVEN LOW WET-BULB ZERO HEIGHTS AND VERY STEEP LAPSE
RATES...SOME HAIL COULD BE DAMAGING. AN INCREASING WIND THREAT WOULD
THEN OCCUR THIS EVENING AS THUNDERSTORMS BEGIN TO ORGANIZE AND COLD
POOLS BECOME ESTABLISHED. GIVEN THE BACKED ERLY FLOW ALONG THE
OUTFLOW BOUNDARY...CANNOT COMPLETELY RULE OUT AN ISOLATED TORNADO IF
ANY ORGANIZED CELL CAN INTERCEPT THIS BOUNDARY.

HEAVY RAINFALL PROBABLY REMAINS THE BIGGEST QUESTION OVERNIGHT. A
FAIRLY LARGE AREA SAW 1-2 OF RAIN THIS MORNING...WHICH CERTAINLY
DOESNT HELP ANY. IF ACTIVITY CONGEALS AND ACCELERATES SOUTHWARD
OVERNIGHT...THEN THE THREAT OF WIDESPREAD HEAVY RAINS ARE
DIMINISHED. SO WHILE THERES A COLLECTIVE HOPE THAT THIS
OCCURS...PRECIPITABLE WATERS > 1.6 AND THE POTENTIAL FOR MULTIPLE
ROUNDS OF THUNDERSTORMS WARRANT ISSUANCE OF A FLASH FLOOD WATCH FOR
THE SRN HALF OF THE CWA.

MOST OF THE INITIAL ACTIVITY SHOULD PUSH SOUTH OF THE REGION BY
12Z...BUT A SECONDARY SHORTWAVE WILL LIKELY REGENERATE PRECIPITATION
THURSDAY AND THURSDAY NIGHT. ADDITIONAL RAINFALL AMOUNTS OVER THE
SRN CWA COULD AGGRAVATE ANY ONGOING FLOODING ISSUES...SO WILL LIKELY
RUN AN FFA THROUGH 12Z FRIDAY GIVEN SREF MEANS.

THE 4TH LOOKS GREAT WITH PRECIPITATION SOUTH OF THE AREA AND BELOW
NORMAL TEMPERATURES.

BOOKBINDER

MEDIUM RANGE (SAT-WED)...

MEAN UPPER LEVEL RIDGE AXIS WILL SHIFT NORTHEASTWARD BY THE
BEGINNING OF THE WEEKEND AS UPPER SHORT WAVE TROUGH SLIDES INTO THE
OHIO VALLEY. THIS SHOULD RESULT IN A DRIER...WARMER TREND FOR THE
WEEKEND TIMEFRAME AS DEEPER LLVL MOISTURE IS DISPLACED FURTHER SOUTH
AND H85 TEMPS CLIMB INTO THE LOWER TO MID 20S C BY THE LATTER
PARTS OF THE WEEKEND. HAVE THEREFORE KEPT MAX TEMPS IN THE LOWER 90S
BY SUNDAY WITH A DRY FORECAST THROUGH THE MAJORITY OF THE WEEKEND AS
H85 THERMAL AXIS NOSES ACROSS THE CENTRAL PLAINS.

THE NEXT UPPER LEVEL SHORT WAVE TROUGH WILL MOVE OUT OF THE NORTHERN
ROCKIES AND INTO THE UPPER MIDWEST BY THE BEGINNING OF THE WEEK
BRINING ANOTHER FRONT INTO THE REGION FOR MONDAY NIGHT INTO TUESDAY
MORNING. OPERATIONAL GFS THE MORE AGGRESSIVE BRINING QPF INTO THE
CWA DURING THIS TIME FRAME AND HAVE MAINTAINED SLIGHT CHC TO CHC
POPS FOR THE TIME BEING UNTIL BETTER CONSISTENCY IS REACHED.
HOWEVER...GIVEN RECENT CONVECTIVE TRENDS...WILL LIKELY HAVE TO RAISE
POPS IN FUTURE FORECASTS.

OTHERWISE...WARMER TEMPS WILL LIKELY PREVAIL BY MIDWEEK AS SHORT
WAVE TROUGH SLIDES EAST AND WESTERN US UPPER RIDGE ONCE AGAIN BUILDS
INTO THE PLAINS.

DEROCHE

&&

.AVIATION...

FOR THE 06Z TAFS...MAJORITY OF CONVECTION HAS PUSHED SOUTH OF THE
TERMINAL SITES THIS EVENING...WITH ONLY SCATTERED THUNDERSTORMS AND
SHOWERS LEFT BEHIND ON THE SOUTHERN EDGE OF A MCV WORKING EAST
SOUTHEAST ACROSS NORTHERN MISSOURI. KEPT A TEMPO FOR -TSRA THROUGH
07Z AS A RESULT...WITH VCSH AND CB/S IN THE CLOUD GROUPS THROUGH
12Z. ALSO...TRUE FRONT SEEMS TO HAVE PUSHED THROUGH THE TERMINALS SO
A NORTH TO NORTHEAST SURFACE WIND IS EXPECTED THROUGH THE NEXT 24
HOURS. KEPT SKIES IN THE VFR RANGE.

CUTTER

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Jul 2, 1:00 PM CDT, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
100 PM CDT WED JUL 2 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-031100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
100 PM CDT WED JUL 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

 SEVERAL CLUSTERS OF THUNDERSTORMS ONGOING ALONG AND EAST OF A
 GALLATIN TO MARSHALL TO BOONVILLE LINE WILL REMAIN BELOW SEVERE
 LIMITS AS THEY MOVE EAST THROUGH THE EARLY AFTERNOON.

 ELSEWHERE...AT LEAST PARTIAL SUNSHINE WILL HELP DESTABILIZE THE
 AIRMASS IN THE WAKE OF MORNING RAINFALL...AHEAD OF A COLD FRONT
 THAT WILL PUSH INTO NORTHERN MISSOURI AND NORTHEAST KANSAS THIS
 AFTERNOON. THUNDERSTORMS WILL BECOME QUITE NUMEROUS ALONG THIS
 FRONT AS IT MOVES SOUTH OVER THE COURSE OF THE LATE AFTERNOON
 AND EVENING HOURS. THE THREAT OF SEVERE WEATHER WILL DEPEND ON
 HOW QUICKLY TEMPERATURES RECOVER...BUT THERE REMAINS A
 SLIGHT RISK OF LARGE HAIL AND DAMAGING WINDS. HEAVY RAINFALL
 ASSOCIATED WITH ANY STORMS COULD LEAD TO LOCALIZED FLOODING...
 AS WELL AS RENEWED RIVER FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

 ON THURSDAY...WITH THE COLD FRONT STILL EXPECTED TO BE IN SOUTHERN
 MISSOURI...THUNDERSTORMS WILL STILL BE POSSIBLE...MAINLY IN AREAS
 TO THE SOUTH OF THE MISSOURI RIVER. THERE IS A SLIGHT RISK OF
 SEVERE WEATHER FROM THESE STORMS WITH ISOLATED DAMAGING WINDS AND
 LARGE HAIL THE MAIN THREATS.  HEAVY RAINFALL WILL ALSO CONTINUE TO
 BE A CONCERN.

 FOR THE FOURTH OF JULY...THE FOCUS FOR THUNDERSTORMS SHOULD BE
 SHIFTING TO THE SOUTH. STILL THUNDERSTORMS CAN NOT BE TOTALLY RULED
 OUT...MAINLY IN AREAS SOUTH OF HIGHWAY 50.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON IN NORTHEAST KANSAS
 AND NORTHERN MISSOURI..AND TONIGHT IN AREAS FROM EAST CENTRAL
 KANSAS INTO CENTRAL MISSOURI. REPORTS OF FLOODING ARE ALSO
 REQUESTED.

BOOKBINDER/PC

In the hours before

Local storm report, Jul 2, 10:44 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1044 PM CDT WED JUL 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     FLASH FLOOD      MOBERLY                 39.42N 92.44W
07/02/2008                   RANDOLPH           MO   EMERGENCY MNGR

            MANY ROADS AND UNDERPASSES FLOODED IN MOBERLY.

&&

ADOLPHSON
Special weather statement, Jul 2, 11:16 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1116 PM CDT WED JUL 2 2008

KSZ057-105-MOZ043-030445-
CASS-JOHNSON-MIAMI-
1116 PM CDT WED JUL 2 2008

...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN MIAMI...NORTHWESTERN
CASS AND SOUTHEASTERN JOHNSON COUNTIES UNTIL 1145 PM CDT...

AT 1112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BELTON TO SPRING
HILL...MOVING SOUTHEAST AT 30 MPH.

PENNY SIZE HAIL AND WINDS TO 40 MPH ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  RAYMORE BY 1130 PM CDT.
  CLEVELAND BY 1135 PM CDT.
  PECULIAR BY 1140 PM CDT.

THE TOWNS OF STILLWELL...BUCYRUS AND WEST LINE ARE ALSO IN THE PATH
OF THESE STORMS.

PC
Local storm report, Jul 2, 11:32 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1132 PM CDT WED JUL 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     HEAVY RAIN       2 NW PARKVILLE          39.22N 94.70W
07/02/2008  M4.90 INCH       PLATTE             MO   EMERGENCY MNGR

            RAIN FELL FROM 830PM TO 945PM CDT...SOUTH OF WEATHERBY
            LAKE AND EAST OF NATIONALS GOLF COURSE.

&&

ADOLPHSON
Local storm report, Jul 2, 11:38 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1138 PM CDT WED JUL 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     FLASH FLOOD      2 N PARKVILLE           39.22N 94.67W
07/02/2008                   PLATTE             MO   EMERGENCY MNGR

            SEVERAL FLOODED STREETS...WATER RESCUES FROM
            VEHICLES...LOW LYING AREAS ON 45 AND 9 HIGHWAYS FLOODED.
            ALSO...WALNUT CREEK BRIDGE OVERTOPPED. AT LEAST 20 HOMES
            HAVE 18 INCHES OF WATER IN BASEMENTS.

&&

ADOLPHSON
Local storm report, Jul 3, 12:08 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1208 AM CDT THU JUL 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     FLASH FLOOD      RIVERSIDE               39.17N 94.63W
07/02/2008                   PLATTE             MO   EMERGENCY MNGR

            2.05 INCHES OF RAIN CAUSED MAJOR STREET FLOODING...ALL
            CREEKS BANK FULL...ONE STRANDED VEHICLE OFF 9 HWY AND
            HORIZONS PARKWAY. NORTHBOUND WEST PLATTE ROAD CLOSED FROM
            CITY LIMITS TO 69 HIGHWAY DUE TO MUD FLOW FROM BLUFFS AND
            CONSTRUCTION SITES. VANDEPOPULIER ROAD AND MATTOX ROADS
            CLOSED DUE TO HIGH WATER.

&&

ADOLPHSON
Special weather statement, Jul 3, 12:27 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1227 AM CDT THU JUL 3 2008

MOZ054-030600-
HENRY-
1227 AM CDT THU JUL 3 2008

...SIGNIFICANT WEATHER ALERT FOR SOUTHEASTERN HENRY COUNTY UNTIL 100
AM CDT...

AT 1224 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF
CALHOUN TO 9 MILES EAST OF CLINTON TO DEEPWATER...MOVING SOUTHEAST AT
35 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

THESE STORMS WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN HENRY
COUNTY...INCLUDING THE TOWNS OF COAL...DEEPWATER...TIGHTWAD AND
BROWNINGTON.

PC

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 7:08 PM CDTSevere Thunderstorm WarningEAXPlatte37 min
Jul 2, 7:18 PM CDTSevere Thunderstorm WarningEAXClay, Jackson, Ray42 min
Jul 2, 7:20 PM CDTSevere Thunderstorm WarningEAXLinn, Livingston40 min
Jul 2, 7:30 PM CDTSevere Thunderstorm WarningEAXJackson45 min
Jul 2, 7:52 PM CDTFlash Flood WarningEAXClay, Jackson, Platte6 hr
Jul 2, 7:59 PM CDTSevere Thunderstorm WarningEAXClay, Jackson, Lafayette, Ray27 min
Jul 2, 8:06 PM CDTSevere Thunderstorm WarningEAXCarroll, Saline39 min
Jul 2, 8:07 PM CDTSevere Thunderstorm WarningEAXJackson38 min
Jul 2, 8:16 PM CDTFlash Flood WarningEAXCaldwell, Carroll, Chariton, Linn, Livingston, Ray6 hr
Jul 2, 8:19 PM CDTSevere Thunderstorm WarningEAXPlatte18 min
Jul 2, 8:24 PM CDTSevere Thunderstorm WarningEAXJackson, Johnson, Lafayette36 min
Jul 2, 8:29 PM CDTSevere Thunderstorm WarningEAXAndrew, Buchanan, Holt46 min
Jul 2, 8:47 PM CDTAreal Flood AdvisoryEAXCarroll, Johnson, Lafayette, Ray8 hr
Jul 2, 8:52 PM CDTSevere Thunderstorm WarningEAXJohnson, Lafayette24 min
Jul 2, 9:24 PM CDTSevere Thunderstorm WarningEAXBuchanan, Clay, Clinton, DeKalb36 min
Jul 2, 9:26 PM CDTAreal Flood AdvisoryEAXAndrew, Buchanan, Caldwell, Clinton, Daviess, DeKalb and 2 more8 hr
Jul 2, 9:38 PM CDTAreal Flood AdvisoryEAXCarroll, Chariton, Cooper, Howard, Macon, Randolph and 1 more3 hr
Jul 2, 9:56 PM CDTFlash Flood WarningEAXChariton, Howard, Randolph6 hr
Jul 2, 11:29 PM CDTFlash Flood WarningEAXChariton, Lafayette, Saline6 hr
Jul 2, 11:40 PM CDTAreal Flood AdvisoryEAXCooper, Johnson, Pettis8 hr
Jul 3, 12:44 AM CDTRiver Flood WarningEAXClay, Ray14 hr
Jul 3, 12:44 AM CDTRiver Flood WarningEAXHoward20 hr
Jul 3, 1:56 AM CDTAreal Flood WarningEAXClay, Jackson, Platte12 hr
Jul 3, 2:16 AM CDTRiver Flood WarningEAXCarroll, Chariton, Saline40 hr
Jul 3, 2:23 AM CDTAreal Flood WarningEAXCaldwell, Carroll, Chariton, Linn, Livingston, Ray12 hr
Jul 3, 3:54 AM CDTAreal Flood WarningEAXChariton, Howard, Randolph11 hr
Jul 3, 4:08 AM CDTAreal Flood AdvisoryEAXHenry6 hr
Jul 3, 4:42 AM CDTAreal Flood WarningEAXCooper10 hr
Jul 3, 5:21 AM CDTAreal Flood WarningEAXChariton, Lafayette, Saline9 hr
Jul 3, 5:32 AM CDTRiver Flood WarningEAXJohnson, Pettis31 hr
Jul 3, 5:32 AM CDTRiver Flood WarningEAXCooper29 hr
Jul 3, 5:46 AM CDTRiver Flood WarningEAXCass, Henry, Johnson29 hr
Jul 3, 7:57 AM CDTAreal Flood AdvisoryEAXCooper, Johnson, Pettis8 hr
Jul 3, 9:51 AM CDTRiver Flood WarningEAXJackson, Lafayette, Ray5 hr
Jul 3, 9:51 AM CDTRiver Flood WarningEAXCarroll, Lafayette, Saline19 hr
Jul 3, 2:26 PM CDTAreal Flood WarningEAXCarroll, Chariton, Howard, Livingston, Randolph, Ray22 hr
Jul 3, 3:15 PM CDTRiver Flood WarningEAXCooper, Saline3 days

Nearby

River Flood Warnings in Missouri, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.